Welcome to Healing Well! Glad you've joined us. Sorry to hear you're struggling!
It sounds as if you're getting dumping syndrome, which is very common post-gallbladder surgery. It is a fairly common side effect of stomach surgery as well as gallbladder removal. At five months post-op, you are still in the healing process. Most all surgeries take a year for full healing. I had a Nissen fundoplication surgery, and some dumping as well. Sometime during the second year post-op the dumping problem resolved, although I expected I'd have it forever.
Here's a link with information about
Did your GI doctor provide you with advice regarding the dumping issues you're having? Here is a diet that will help avoid the dumping. There are also medications that your doctor can give you (not PPIs) to help with the dumping, if it doesn't improve in the next few months. Have patience! I know it's hard.
The gastritis is another issue. If the PPIs help, then it's acid that is causing at least some of your trouble. If the PPIs don't help, then it's likely that bile is the problem, and PPIs aren't going to help, as they have no effect on bile.
There is a drug that is very helpful with gastritis, and in fact is quite often prescribed to help with bile irritation (since PPIs don't work for it). It's called Carafate or Sulcrafate (generic). I have a reactive stomach, which often gives me trouble, and I always have the liquid form (Carafate suspension) on hand to help. I coats your stomach, and the coating lasts about
6 hours, according to my GI doctor.
I do think when your stomach is irritated and you're having gastritis, it makes the dumping more likely. At least found that to be the case. Be sure to stay away from spice, acidic foods, and alcohol while your stomach lining is irritated. Also, be sure to chew your food completely, so it's smooth when it enters the stomach. Stay away from any rough foods that can't be chewed to a creamy consistency. Your stomach mashes food as part of the digestion process, and when there are rough things in there, it further irritates your stomach lining.
I would suggest that you see your GI doctor again if these problems persist past a year. As I said, my dumping issues continued into the second year, but if you get past the year mark and you're still struggling, your GI should be aware of your problems. He/she should be able to help you. As I said there are medications available to help.
You might want to ask your GI office about
Carafate. It might provide you with some relief...it definitely helps me a lot! I hope you get feeling better soon!
Again, glad you've joined the forum!Very best wishes,
Nissen Fundoplication 2/09
Allergy/Asthma"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”